Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 28, 2025, 12:36 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2025, 12:36 PM CDT (17:36 UTC)
- Expired
- Apr 28, 2025, 3:18 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
416
WGCA52 TJSJ 281736
FFWSJU
PRC009-019-107-282045-
/O.NEW.TJSJ.FF.W.0013.250428T1736Z-250428T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
136 PM AST Mon Apr 28 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Aibonito, Barranquitas and Orocovis...
* Until 445 PM AST.
* At 136 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
Be aware of possible landslides in areas of steep terrain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1825 6627 1818 6626 1819 6624 1814 6622
1810 6622 1808 6626 1813 6632 1815 6631
1817 6633 1818 6646 1817 6651 1823 6652
1826 6650 1825 6647 1829 6638 1827 6638
1824 6635
FLASH FLOOD...RADAR INDICATED
$$
GRS1 follow-up statement
395
WGCA72 TJSJ 282018
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
418 PM AST Mon Apr 28 2025
PRC009-019-107-282028-
/O.CAN.TJSJ.FF.W.0013.000000T0000Z-250428T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aibonito PR-Barranquitas PR-Orocovis PR-
418 PM AST Mon Apr 28 2025
...FLASH FLOOD WARNING FOR OROCOVIS COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
...FLASH FLOOD WARNING IS CANCELLED FOR BARRANQUITAS AND AIBONITO
COUNTIES...
&&
LAT...LON 1823 6652 1823 6651 1824 6651 1826 6650
1825 6646 1826 6645 1826 6641 1827 6639
1829 6638 1827 6638 1824 6635 1822 6635
1819 6635 1820 6636 1819 6637 1818 6637
1817 6638 1818 6646 1817 6651
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 4:09 AM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, Apr 28, 4:09 AM CDT, 8 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
509 AM AST Mon Apr 28 2025
.SYNOPSIS...
An unsettled weather pattern is expected to continue through at
least Thursday due to a series of troughs and abundant moisture.
The likelihood of urban and small stream flooding due to strong
showers and thunderstorms, as well as mudslides and rapid river
rises, will remain high along with a chance of isolated flash
flooding as well. A high rip current risk remains in effect for
the northern exposed beaches of Puerto Rico, from Aguadilla to
Fajardo and Culebra through this afternoon.
&&
.SHORT TERM...Today through Wednesday...
Shower and thunderstorm activity that had been impacting the
municipalities of Arecibo and Barceloneta ended close to midnight,
leaving nearly 8 inches of rain in the northeasternmost tip of the
Arecibo municipality, with other areas receiving 4 to 6 inches. The
rest of the night was much calmer compared to the afternoon and
evening hours, with moderate showers occasionally moving over St.
Thomas. Minimum temperatures were mostly in the low to mid-70s
across coastal areas of the islands and in the mid to upper 60s in
the highest mountains and valleys of Puerto Rico.
Current satellite imagery and GLM data show that the most active
part of a deep-layered trough is located north of Puerto Rico, over
the offshore Atlantic waters, where the trough is exhibiting the
strongest low-level convergence and upper-level divergence. GOES-19
Precipitable Water satellite data continues to show well above
normal moisture over the region, particularly upstream of the local
islands. Therefore, during the rest of the morning hours, showers
and isolated thunderstorms are expected over the regional waters,
with some showers occasionally moving over windward coastal areas.
Winds will begin shifting today from southeasterly to easterly, and
then to a more northeasterly direction by Wednesday, as a surface
high pressure over the western Atlantic gradually pushes a frontal
boundary associated with the upper-level trough closer to the CWA.
The combination of above-normal moisture, instability aloft, diurnal
heating, and orographically driven convection will lead to another
active afternoon, with thunderstorms first developing over interior
Puerto Rico. The steering wind flow is expected to remain light
throughout most of the short-term forecast period. As a result, slow-
moving thunderstorms will initially cluster over the Cordillera
Central and may later move toward coastal areas as outflow
boundaries generate new convective cells. A similar weather pattern
is expected on Tuesday.
However, Wednesday appears to be the wettest and most active day, as
the aforementioned trough deepens and develops into a cutoff low,
closing off by the end of the forecast period, particularly by
Wednesday night. Widespread thunderstorm activity may develop, and
if it occurs during the evening and night hours, another round of
heavy showers and thunderstorms could impact the eastern third of
Puerto Rico, including Vieques, Culebra, and the U.S. Virgin
Islands. As a reminder, soils are already saturated, and streamflows
are running well above normal due to heavy rains over the past
several days. Therefore, urban and river flooding is likely to
continue, along with the potential for flash flooding and landslides
in flood-prone areas and steep terrain, respectively. Continue to
monitor the forecast as this unstable weather pattern persists
across the region.
&&
.LONG TERM...Thursday through Monday...
The long-term forecast continues on track, with a variable and
unsettled pattern ahead. The interaction between a high surface
pressure in the Western Atlantic and a surface low induced by an
upper-level trough will promote light NE-E winds through the period.
Global model ensembles agree that Thursday will be the wettest
day of the forecast period, suggesting above normal Precipitable
Water (PWAT) values (around 1.75 inches). Colder 500 mb
temperatures (-8 to -9 Celsius) and jet dynamics around 250 mb
with speed near 70 knots will bring ventilation and instability
aloft, supporting deep convection activity. As the mid to upper
level trough migrates eastward, drier air will filter into the
region, inhibiting deep convection activity. Additionally,
temperatures in the 500 mb layer should increase to seasonal
values (around -7 Celsius). Although global model ensembles tend
to a "drier" pattern this weekend, there's still enough low to mid
level moisture available for afternoon convection. With the
expected weather conditions, soils saturated, local effects, and
diurnal heating, the potential of flooding will remain limited to
elevated through this period, with showers during the morning
along windward sections and afternoon convection over interior and
western/southwestern Puerto Rico each day. Rainfall accumulations
will most likely promote ponding of water in roadways and poorly
drained areas, as well as urban and small stream flooding.
With the NE-E wind flow dominating the period, 925 mb temperatures
should remain near below normals.
&&
.AVIATION...
(06Z TAFs)
Expect -RA/VCTS posbl at TJSJ/TISX/TIST through 13z. Areas of SHRA
and SCT TSRA this aftn could produce tempo
MVFR/IFR conds and mtn obsc, particularly ovr TJBQ/TJSJ aft 28/17z.
VCTS/SHRA at TJPS for the most part. Despite this pattern, expect
mostly VFR conditions across all terminals through the forecast
period. E winds reaching speeds of up to 8-12 knots, accompanied by
higher gusts and sea breeze variations aft 28/13z.
&&
.MARINE...
Light to moderate east to southeast winds will prevail today and
tomorrow, turning from the northeast by Tuesday night. A deep layer
trough will continue to promote an unstable weather pattern across
the local waters. Showers and thunderstorms are expected to persist,
producing localized hazardous marine conditions, small craft should
exercise caution.
&&
.BEACH FORECAST...
Latest buoy observations show wave periods between 13 - 14
seconds, suggesting that pulses of the northeasterly swell
continue spreading across the local waters. Therefore, the high
risk of rip currents was extended through this afternoon for the
beaches of northern Puerto Rico, from Aguadilla to Fajardo, and
Culebra. As the swell dissipates across the local waters tonight,
a moderate risk of rip currents will prevail for the next few days
for the beaches in northern Puerto Rico, Culebra, and possibly
St. Thomas and St. John in the U.S. Virgin Islands.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for PRZ001-002-005-
008-012.
VI...None.
AM...None.
&&
SHORT TERM/AVIATION...CVB
LONG TERM/MARINE....MNGHazardous weather outlook, Apr 28, 8:20 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 920 AM AST Mon Apr 28 2025 AMZ711>745-PRZ001>013-291330- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 920 AM AST Mon Apr 28 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the regional waters and interior Puerto Rico. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across urban and coastal areas. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-facing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate rip current risk return tonight through the workweek. Unstable and wet weather pattern will result in shower and thunderstorm development through midweek, increasing the risk of flooding and the potential for lightning activity and gusty wind conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-291330- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 920 AM AST Mon Apr 28 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Rip Currents...Life-threatening rip currents are possible in the surf zone. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate rip current risk is expected to prevail most of the week. Shower and thunderstorm development is expected to continue through midweek, increasing the risk of flooding and the potential for lightning activity and gusty wind conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, Apr 28, 12:00 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
100 PM AST Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM Landslide 4 N Bairoa 18.32N 66.07W
04/28/2025 San Juan PR Emergency Mngr
The Municipal Office of Emergency Management
(OMME) in San Juan has reported a landslide
affecting Road PR-853 near kilometer 5.0.
The road is currently impassable and has
been closed by emergency management
authorities.
&&
ICP/CAMLocal storm report, Apr 28, 12:10 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
110 PM AST Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM Flash Flood 4 WSW Trujillo Alto 18.33N 66.07W
04/28/2025 San Juan PR Emergency Mngr
A flooded residence was reported in
Boulevard de los Arboles, near the
intersection with Guama St., in San Juan.
Emergency Managers reported that no people
were trapped. This house and neighboring
houses are next to Rio Piedras (River).
&&
MRRLocal storm report, Apr 28, 12:17 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
117 PM AST Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM Flash Flood 2 SSW Trujillo Alto 18.33N 66.03W
04/28/2025 Trujillo Alto PR 911 Call Center
The 911 Call Center has reported that two
people and two dogs are trapped in a
residence from rising floodwaters along Road
PR-853 in Barrio Carraizo, near Camino
Saldana.
&&
ICP/CAMLocal storm report, Apr 28, 12:22 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
122 PM AST Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM Flash Flood 3 N Bairoa 18.30N 66.07W
04/28/2025 San Juan PR 911 Call Center
The 911 Call Center has reported individuals
trapped in a Kia vehicle due to flash
flooding from nearby streams along Camino
Los Navarro in Barrio Quebrada Arenas, near
Road PR-1.
&&
ICPLocal storm report, Apr 28, 12:26 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
126 PM AST Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM Landslide 4 SW Trujillo Alto 18.32N 66.07W
04/28/2025 San Juan PR 911 Call Center
The 911 Call Center has reported a landslide
affecting a portion of Camino Los Garcia in
Barrio Caimito, Sector Los Cotto, near Road
PR-842. The road is partially impassable.
&&
ICPLocal storm report, Apr 28, 12:34 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
134 PM AST Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Flash Flood 4 NNW Bairoa 18.31N 66.08W
04/28/2025 San Juan PR Public
The public has reported through social media
that a vehicle is fully submerged in
floodwaters in Sector Paracochero of Barrio
Quebrada Arenas.
&&
ICPThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:26 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 28, 9:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 28, 10:22 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Apr 28, 10:24 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Apr 28, 10:52 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 28, 11:14 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 11:22 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 28, 11:38 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 28, 11:49 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 28, 11:51 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 12:01 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 12:40 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 1:29 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 28, 1:30 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 28, 2:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 2:29 PM CDT | Areal Flood Advisory | JSJ | 76 min | |
| Apr 28, 2:39 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 28, 3:06 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Apr 28, 3:18 PM CDT | Areal Flood Advisory | JSJ | 87 min | |
| Apr 28, 5:27 PM CDT | Areal Flood Advisory | JSJ | 93 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.